Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

On Bystolic for high blood pressure. Have depression and libido problems. Are the side effects due to beta blocker?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
I have been on Bystolic 10 mg for high blood pressure for four months. I have noticed side effects of depression and libido problems. Could this medication be causing this and if so, would all beta blockers cause the same side effects for me ? I eat healthy,excercise,am at a good weight and generally have a very healthy lifestyle. So the Doctor feels my blood pressure problem is genetic. I am in my early 60's.
Posted Tue, 26 Nov 2013 in Sexual Problems
Answered by Dr. Srikanth Reddy 1 hour later
Brief Answer: Yes it can cause Detailed Answer: Hello, Thanks for choosing health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. Bystolic is a beta blocker and beta blockers can cause depression and libido problems. It may or may not suit a patient and hence needs to be changed accordingly. There are many option for hypertension and bystolic can be easily replaced with drgs of other group like ACE-inhibitors or calcium channel blockers. The problems with libido and depression will settle down mostly with time after stopping the meds. However if the problems persist then you may need the treatment for depression. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: Wish you good health, Kind regards Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor